Alert archive / Oklahoma / River Flood Warnings in 2021
River Flood Warning 6, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Mar 23, 2021, 9:23 AM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2021, 9:23 AM CDT (14:23 UTC)
- Expired
- Mar 23, 2021, 3:13 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River (OK) near Tecumseh (TCMO2). The gauge peaked at 3.95 ft at Mar 22, 2021, 9:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
312
WGUS44 KOUN 231423
FLWOUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
923 AM CDT Tue Mar 23 2021
...The National Weather Service in Norman OK has issued a Flood
Warning for the following rivers in Oklahoma...
Little River near Tecumseh affecting Seminole and Pottawatomie
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC125-133-240230-
/O.NEW.KOUN.FL.W.0006.210323T1423Z-210324T0600Z/
/TCMO2.N.ER.210323T1415Z.210323T1430Z.210323T1615Z.NO/
923 AM CDT Tue Mar 23 2021
The National Weather Service in Norman has issued a
* Flood Warning for
the Little River near Tecumseh.
* From this morning to late tonight.
* At 9 AM CDT Monday the stage was 13.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Little River is expected to rise to a crest of 13.3
feet late this morning. It will then fall below flood stage late
this morning.
* Impact...At 10.0 feet, Near bankfull flows occur along the river
and downstream of Lake Thunderbird... from near Macomb in
Pottawatomie County to near Bowlegs in western Seminole County.
&&
LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
3508 9668 3511 9699
$$
SIX1 follow-up statement
861
WGUS84 KOUN 232013
FLSOUN
Flood Statement
National Weather Service Norman OK
313 PM CDT Tue Mar 23 2021
...The Flood Warning is cancelled for the following rivers in
Oklahoma...
Little River near Tecumseh affecting Seminole and Pottawatomie
Counties.
OKC125-133-232115-
/O.CAN.KOUN.FL.W.0006.000000T0000Z-210323T2013Z/
/TCMO2.N.ER.210323T1415Z.210323T1430Z.210323T1615Z.NO/
313 PM CDT Tue Mar 23 2021
...The Flood Warning for the Little River near Tecumseh has been
cancelled...
The Flood Warning is cancelled for
the Little River near Tecumseh.
* At 11:30 AM CDT Tuesday the stage was 8.2 feet.
* Flood stage is 11.0 feet.
* Forecast...The Little River has fallen below flood stage and will
continue falling to 4.1 feet early Sunday afternoon.
&&
LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
3508 9668 3511 9699
$$
WareWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Mar 23, 6:28 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 23, 6:28 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Norman OK 628 AM CDT Tue Mar 23 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 408 AM CDT Tue Mar 23 2021 The stacked low passing overhead lifts northeast today towards the central plains and our region will lie within the wake of the surface low with a tight pressure gradient. As a result, surface winds shift to the west/northwest today with breezy conditions expected through most of the day. Winds begin to diminish from southwest to northeast during the afternoon and evening hours. Any remaining showers should exit our area by late-morning. The dense stratus is expected to slowly lift northeast with the attendant low with mostly sunny skies expected over the southwestern two- thirds of the CWA by afternoon. High temperatures will be tempered by how long the clouds linger, but most areas should rise into the 60s (OK) and near 70 over our TX counties. Thompson && .LONG TERM... (Wednesday through Monday) Issued at 408 AM CDT Tue Mar 23 2021 There is a marginal risk of severe thunderstorms for Wednesday for areas south/east of a line from Prague - Oklahoma City - Medicine Park - Electra. If storms develop, the main hazards would be large hail and damaging wind gusts. A shortwave trough swings down from the Pacific Northwest and amplifies over the four corners region Tuesday night into Wednesday. In response to the dynamic lift aloft, a weak surface low and warm front develop over north Texas. Some moisture return is expected over far south/east portions of the area on Wednesday afternoon and evening, but surface dewpoints are only expected to reach near 50 to 55 degrees. Weak, elevated instability with MUCAPE values near 400 to 800 J/kg and bulk shear values near 50-60 knots are prog'd for southern portions of south- central Oklahoma and western north Texas. Marginally severe thunderstorms may develop over western/central Oklahoma Wednesday evening and progress SE on Wednesday night. As for now, though, there is low confidence in any severe storm development given the lack of moisture and instability. Precipitation chances continue across southeast Oklahoma on Thursday morning prior to the passage of upper trough axis. A weak shortwave may travel across the TX panhandle and across KS on Friday, and there is a low probability of showers across far NE portions of our CWA on Friday night. A cold front then exits KS and moves across our area on Saturday, though only a slight reduction in high temperatures are forecast for Sunday. An upper trough then approaches the area early next week and will bring chances for heavy rainfall. There are timing differences between the models, and so arrival of the rain (if any) is fuzzy. The 00Z GFS is rather bullish and has heavy rain spreading northeast across our area on Monday, whereas the 12Z ECMWF shows little rain developing over SE OK on Tuesday. Otherwise, mild temperatures are expected with an uptick to above average beginning Friday. Thompson && .AVIATION... (12Z TAFS) Issued at 626 AM CDT Tue Mar 23 2021 MVFR conditions will continue much of the day at KPNC and perhaps KWWR, with the MVFR conditions farther south and west expected to lift into VFR category between 14 and 16Z. Gusty west-northwest winds will be seen across all terminals today, with veering to northerly and weakening by 00Z. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 63 41 61 41 / 10 0 20 50 Hobart OK 65 38 57 38 / 0 0 30 20 Wichita Falls TX 69 42 67 42 / 0 0 20 30 Gage OK 60 35 48 33 / 10 0 60 50 Ponca City OK 58 39 58 41 / 30 0 20 60 Durant OK 70 45 73 49 / 0 0 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....01 AVIATION...11
Hazardous weather outlook, Mar 23, 4:46 AM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 446 AM CDT Tue Mar 23 2021 OKZ004>048-050>052-TXZ083>090-241000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 446 AM CDT Tue Mar 23 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorms will be possible Wednesday evening into Thursday morning. A few severe storms appear possible across south- central and southeast Oklahoma on Wednesday evening. Strong to severe storms are possible on Thursday morning over southeast Oklahoma. .Fire Weather... Elevated fire weather conditions are possible on Friday over southwestern Oklahoma and adjacent areas of western north Texas due to breezy south winds, warm temperatures, and low relative humidity. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:00 PM CDT | Special Weather Statement | OUN | Love | 45 min |
| Mar 22, 8:36 PM CDT | Special Weather Statement | OUN | Seminole | 24 min |
| Mar 22, 8:40 PM CDT | Special Weather Statement | OUN | Pontotoc | 35 min |
| Mar 22, 8:56 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain, Pottawatomie | 6 hr |
| Mar 22, 9:04 PM CDT | Special Weather Statement | OUN | Tillman | 41 min |
| Mar 22, 9:44 PM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 12 hr |
| Mar 22, 9:55 PM CDT | Special Weather Statement | OUN | Bryan | 50 min |
| Mar 22, 11:08 PM CDT | Special Weather Statement | OUN | Cotton | 37 min |
| Mar 23, 1:13 AM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Mar 23, 1:37 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 23 min |
| Mar 23, 2:00 AM CDT | Special Weather Statement | OUN | Lincoln | 30 min |
| Mar 23, 2:24 AM CDT | Special Weather Statement | OUN | Lincoln, Payne | 36 min |
| Mar 23, 2:58 AM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Mar 23, 3:00 AM CDT | Special Weather Statement | OUN | Payne | 30 min |
| Mar 23, 9:09 AM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 23 hr |
| Mar 23, 9:27 AM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 23 hr |
| Mar 23, 9:28 AM CDT | River Flood Advisory | OUN | Grant, Kay, Noble | 23 hr |
| Mar 23, 9:29 AM CDT | River Flood Advisory | OUN | Alfalfa, Woods | 28 hr |
Nearby
River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.